Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.

kc2010wv posted:
I was wondering from a doctor if there is a higher dosage for the med called mirtazapine
Was this Helpful?
7 of 14 found this helpful
susiemargaret responded:
hello, KC --

the initial customary adult dosage for mirtazapine/remeron (see PS) is 15 mg/day at bedtime. the maintenance dosage is 15-45 mg/day. people with kidney or liver problems may need to take lower dosages.

mirtazapine tablets come in dosages of 15 mg, 30 mg, and 45 mg.

i'm not sure from the wording of your Q whether you are asking about the possibility of increasing your dosage without consulting your dr. do not do this; it won't make it work any better, it can increase side effects, and it could be dangerous. if you think your psych med isn't working as well as it should, talk to your dr and tell him/her so.

-- susie margaret

PS -- webMD info on mirtazapine/remeron is at - ORAL.aspx?drugid=13706&drugname=mirtazapine Oral&source=2 .
what good is gold, or silver too, if your heart's not good and true -- hank williams, sr.
susiemargaret responded:
hello, K --

there has been a short discussion on this Q at ; you may want to take a look at that.

-- susie margaret
what good is gold, or silver too, if your heart's not good and true -- hank williams, sr.
jeancr responded:
'Im not a doctor, but I take 30mg at night, because it make me very sleepy. I started at 15mg,,but now that winter is coming, my blues are getting worse, so my dr. raised it last months.
MarySings replied to jeancr's response:
If you made the decision to increase the dose just so you can get to sleep, you are abusing drugs.

See your psychiatrist asap to get the dose reduced to the original prescription. Do not make any changes on your own. The side effects of withdrawl are not good.

Ask for a sleep med. They are designed to help you sleep, just as antidepressants are designed to help your mood. Misuse of a drug for any other reason than what they are designed for is not advised, ever.

I'm strong willed and I tell it like it is. I make mistakes, I'm sometimes out of control, but I love and give with all my heart. Have patience with me as I heal.

Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Sexual Problems from Meds..What to do!Expert
Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
Was this Helpful?
30 of 41 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.